Skip to main content
Log in

A new construction of cyclic subspace codes

  • Research
  • Published:
Cryptography and Communications Aims and scope Submit manuscript

Abstract

Subspace codes have attracted a lot of attention in the last few decades due to their applications in noncoherent linear network coding, in particular cyclic subspace codes can be encoded and decoded more efficiently because of their special algebraic structure. In this paper, we present a family of cyclic subspace codes with minimum distance \(\varvec{2k-2}\) and size \(\varvec{seq^{k}(q^k-1)^{s-1}(q^n-1)+\frac{q^n-1}{q^k-1}}\), where \(\varvec{k|n}\), \(\varvec{\frac{n}{k}\ge 2s+1}\), \(\varvec{s\ge 1, e=\lceil \frac{n}{2sk} \rceil -1}\). In the case of \(\varvec{n=(2s+1)k}\) with \(\varvec{2\le s <q^k}\), our cyclic subspace codes have larger size than the known ones in the literature.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
$34.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or eBook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Data Availability

No data was used for the research described in the article.

References

  1. Etzion, T., Vardy, A.: Error-correcting codes in projective space. IEEE Trans. Inf. Theory. 57(2), 1165–1173 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  2. Koetter, R., Kschischang, F.R.: Coding for errors and erasures in random network coding. IEEE Trans. Inf. Theory. 54(8), 3579–3591 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  3. Braun, M., Etzion, T., Östergård, P.RJ., Vardy, A., Wassermann, A.: Existence of-analogs of Steiner systems. Forum. Math. Pi (4) p.7 Cambridge University Press, (2016)

  4. Trautmann, A.-L., Manganiello, F., Braun, M., Rosenthal, J.: Cyclic orbit codes. IEEE Trans. Inf. Theory. 59(11), 7386–7404 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  5. Ben-Sasson, E., Etzion, T., Gabizon, A., Raviv, N.: Subspace polynomials and cyclic subspace codes. IEEE Trans. Inf. Theory. 62(3), 1157–1165 (2016)

    Article  MathSciNet  MATH  Google Scholar 

  6. Otal, K., Özbudak, F.: Cyclic subspace codes via subspace polynomials. Designs. Codes. Crypto. 85(2), 191–204 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  7. Chen, B., Liu, H.: Constructions of cyclic constant dimension codes. Designs. Codes. Crypto. 86(6), 1267–1279 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  8. Santonastaso, P., Zullo, F.: Linearized trinomials with maximum kernel. J. Pure. Appl. Algeb. 226(3),(2022)

  9. Zhang, H., Cao, X.: Further constructions of cyclic subspace codes. Crypto. Commu. 13, 245–262 (2021)

    Article  MathSciNet  MATH  Google Scholar 

  10. Roth, R.M., Raviv, N., Tamo, I.: Construction of sidon spaces with applications to coding. IEEE Trans. Inf. Theory. 64(6), 4412–4422 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  11. Bachoc, C., Serra, O., Zémor, G.: An analogue of vosper’s theorem for extension fields. In: Mathematical Proceedings of the Cambridge Philosophical Society, vol. 163, pp. 423–452 (2017). Cambridge University Press

  12. Niu, Y., Yue, Q., Wu, Y.: Several kinds of large cyclic subspace codes via sidon spaces. Discrete Math. 343(5), 111788 (2020)

    Article  MathSciNet  MATH  Google Scholar 

  13. Li, Y., Liu, H.: Cyclic constant dimension subspace codes via the sum of sidon spaces. Designs. Codes. Crypto. 91(4), 1193–1207 (2023)

    Article  MathSciNet  MATH  Google Scholar 

  14. Zhang, H., Tang, C.: Further constructions of large cyclic subspace codes via sidon spaces. Linear. Algeb. Appl. 661, 106–115 (2023)

    Article  MathSciNet  MATH  Google Scholar 

  15. Li, Y., Liu, H., Mesnager, S.: New constructions of constant dimension subspace codes with large sizes. Designs. Codes. Crypto. 1–15 (2024)

  16. Yu, S., Ji, L.: Two new constructions of cyclic subspace codes via Sidon spaces. Designs, Codes. Crypto. 1–13 (2024)

  17. Zullo, F.: Multi-orbit cyclic subspace codes and linear sets. Finite Fields and Their Appl. 87,(2023)

  18. Castello, C., Polverino, O., Santonastaso, P., Zullo, F.: Constructions and equivalence of sidon spaces. J. Algeb. Combi. 58(4), 1299–1329 (2023)

    Article  MathSciNet  MATH  Google Scholar 

  19. Sheekey, J.: A new family of linear maximum rank distance codes. arXiv:1504.01581. (2015)

  20. Zhang, H., Tang, C., Cao, X.: Large optimal cyclic subspace codes. Discrete Math. 347(7),(2024)

  21. Feng, T., Wang, Y.: New constructions of large cyclic subspace codes and sidon spaces. Discrete Math. 344(4), 112273 (2021)

    Article  MathSciNet  MATH  Google Scholar 

  22. Zhang, H., Cao, X.: Constructions of sidon spaces and cyclic subspace codes. Frontiers. Math. China. 17(2), 275–288 (2022)

    Article  MathSciNet  MATH  Google Scholar 

  23. Zhang, H., Tang, C.: Constructions of large cyclic constant dimension codes viasidon spaces. Designs. Codes. Crypto. 91(1), 29–44 (2023)

    Article  MATH  Google Scholar 

  24. Zhang, H., Tang, C., Hu, X.: New constructions of sidon spaces and large cyclic constant dimension codes. Compu. Appl. Math. 42(5), 230 (2023)

    Article  MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

The authors are very grateful to the editor and the anonymous referees for their helpful comments and suggestions which improved the quality of the paper.

Funding

This work was supported by National Natural Science Foundation of China under Grant No. 12171241 and No. 12226408, and Natural Science Foundation of Jiangsu Province, Grant No. BK20230867.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Xiwang Cao.

Ethics declarations

Competing Interest

The authors declare that they have no known competing financial interests or personal relationships that could have appeared to influence the work reported in this paper.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Han, Y., Cao, X. A new construction of cyclic subspace codes. Cryptogr. Commun. 16, 1527–1537 (2024). https://doi.org/10.1007/s12095-024-00735-w

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s12095-024-00735-w

Keywords